On the strong solution of a class of partial differential equations that arise in the pricing of mortgage backed securities
KAUST DepartmentApplied Mathematics and Computational Science Program
Computer, Electrical and Mathematical Sciences and Engineering (CEMSE) Division
Permanent link to this recordhttp://hdl.handle.net/10754/561659
MetadataShow full item record
AbstractWe consider a reduced form pricing model for mortgage backed securities, formulated as a non-linear partial differential equation. We prove that the model possesses a weak solution. We then show that under additional regularity assumptions on the initial data, we also have a mild solution. This mild solution is shown to be a strong solution via further regularity arguments. We also numerically solve the reduced model via a Fourier spectral method. Lastly, we compare our numerical solution to real market data. We observe interestingly that the reduced model captures a number of recent market trends in this data, that have escaped previous models.
CitationBarlow, N. S., Bayazit, D., Parshad, R. D., & Prasad V., R. (2011). On the strong solution of a class of partial differential equations that arise in the pricing of mortgage backed securities. Communications in Mathematical Sciences, 9(4), 1033–1050. doi:10.4310/cms.2011.v9.n4.a5
PublisherInternational Press of Boston